Florida, 2007Tornado and Damaging Winds in Florida, June 12, 2007
June 12, 2007 · NWS JAX · 11 events in 8 counties and zones
An upper level short wave trough and surface cold front spawned severe weather across the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level short wave trough and surface cold front spawned severe weather across the forecast area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 7:42 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 12, 7:42 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 AM EDT TUE JUN 12 2007
...ANOTHER ROUND OF SEVERE WEATHER FOR TODAY...
.UPDATE...
SEVERE THUNDERSTORM WATCH 384 IN EFFECT FOR MUCH OF THE FORECAST
AREA THROUGH 40 PM EDT. LARGE MESOSCALE CONVECTIVE SYSTEM OVER
SOUTH-CENTRAL GEORGIA MOVING SOUTH. MAIN CELL IS NEAR VALDOSTA AND
LOOKS LIKE IT IS GRADUALLY WEAKENING AS IT MOVES SOUTHEAST. DEW
POINTS ARE IN THE MID 70S ACROSS THE AREA AND THE AIR MASS IS NICE
AND MOIST. ADD A BIT OF DAYTIME HEATING AND LAPSE RATES WILL BE
SET TO GO THIS AFTERNOON. SO FOR THE SHORT TERM THE AIR MASS OVER
SOUTHEAST GEORGIA HAS BEEN WORKED OVER BUT THREAT SHOULD END LATER
THIS MORNING AND EARLY THIS AFTERNOON WITH MAX DIURNAL HEATING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 88 65 86 63 / 70 40 40 20
SSI 84 71 81 70 / 80 40 60 30
JAX 85 67 82 64 / 80 50 50 20
SGJ 84 69 78 67 / 90 50 60 30
GNV 88 67 83 65 / 70 40 40 20
OCF 87 68 86 64 / 60 40 40 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SANDRIK
Hazardous weather outlook, Jun 12, 7:30 AM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 AM EDT TUE JUN 12 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121700-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
830 AM EDT TUE JUN 12 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
.HEADLINES...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTH FLORIDA
AND PORTIONS OF SOUTHEAST GEORGIA UNTIL 400 PM EDT...
A LARGE CONVECTIVE CLUSTER CONTINUES TO EXPAND IN AREAL COVERAGE
AHEAD OF UPPER SHORTWAVE TROUGH DIGGING SOUTHEASTWARD ACROSS GEORGIA
THIS MORNING. AS THE BOUNDARY LAYER WARMS AND INSTABILITY
INCREASES...THUNDERSTORMS SHOULD INCREASE IN INTENSITY AS THEY
SPREAD AND DEVELOP SOUTHEASTWARD ACROSS THE NORTHERN
FLORIDA PENINSULA.
HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...
AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AFTERNOON AND EVENING THUNDERSTORM ACTIVITY SHOULD RETURN TO THE
REGION THROUGH LATE WEEK. OTHERWISE...NO SEVERE WEATHER IS
ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
SANDRIK
SANDRIK
In the hours before
Special weather statement, Jun 12, 7:48 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
848 AM EDT TUE JUN 12 2007
FLZ020-022-121330-
COLUMBIA-HAMILTON-
848 AM EDT TUE JUN 12 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON AND
NORTHERN COLUMBIA COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 930 AM EDT...
AT 848 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM APPROACHING ECHOLS AND CLINCH COUNTY LINE...
MOVING SOUTHEAST AT 30 MPH. THIS THUNDERSTORM WILL LIKELY AFFECT
AREAS AROUND JENNINGS...WEST LAKE...JASPER AND BELMONT BETWEEN
930 AND 1030 AM EDT. HAIL...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
STRONG GUSTY WINDS EXPECTED ALONG WITH POSSIBLE DAMAGE. IF THIS
THUNDERSTORM MAINTAINS SEVERE INTENSITY...A SEVERE THUNDERSTORM WILL
BE ISSUED. IN ADDITION...HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jun 12, 8:11 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
911 AM EDT TUE JUN 12 2007
FLZ023-GAZ150-164-121400-
BAKER-CHARLTON-WARE-
911 AM EDT TUE JUN 12 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
BAKER...WESTERN CHARLTON AND CENTRAL AND SOUTHERN WARE COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1000
AM EDT...
AT 911 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST
OF STEVEN FOSTER STATE PARK TO 22 MILES WEST OF STEVEN FOSTER STATE
PARK TO 39 MILES SOUTHWEST OF STEVEN FOSTER STATE PARK...MOVING
SOUTHEAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT THE
OKEFENOKEE NATIONAL WILDLIFE REFUGE...INCLUDING STEVEN FOSTER STATE
PARK THROUGH 1000 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jun 12, 8:29 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 AM EDT TUE JUN 12 2007
FLZ020>022-121430-
COLUMBIA-HAMILTON-SUWANNEE-
929 AM EDT TUE JUN 12 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
COLUMBIA AND HAMILTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 1030 AM EDT...
AT 929 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF JASPER...MOVING SOUTHEAST
AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
JASPER...SUWANNEE SPRINGS...BELMONT...WHITE SPRINGS AND SUWANNEE
VALLEY THROUGH 1030 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ARS
Local storm report, Jun 12, 8:49 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 AM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM TSTM WND DMG 8 S ARGYLE 30.96N 82.65W
06/12/2007 CLINCH GA TRAINED SPOTTER
LARGE PINE TREE BLOWN DOWN NEAR A CHURCH 8 MILES SOUTH OF
ARGLYE.
&&
BKERNSSpecial weather statement, Jun 12, 8:57 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
957 AM EDT TUE JUN 12 2007
GAZ164-121445-
CHARLTON-
957 AM EDT TUE JUN 12 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CHARLTON
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 1045 AM EDT...
AT 957 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF ST. GEORGE TO 19 MILES SOUTHWEST OF ST. GEORGE...MOVING EAST AT 20
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST.
GEORGE THROUGH 1045 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jun 12, 9:00 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT TUE JUN 12 2007
FLZ025-032-121445-
CLAY-DUVAL-
1000 AM EDT TUE JUN 12 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND DUVAL
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1045 AM EDT...
AT 1000 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF NORMANDY...OR 8
MILES WEST OF DOWNTOWN JACKSONVILLE...MOVING SOUTH AT 20 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NORMANDY...
ORTEGA...BALDWIN...JACKSONVILLE HEIGHTS...ORANGE PARK...BELLAIR AND
LAKESIDE THROUGH 1045 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER
AND GUSTY WINDS OF NEAR 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ARS
Event by event
7 thunderstorm wind, 3 funnel cloud, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Baker
- When
- June 12, 9:00 AM EST
- Where
- Baker County, 0.6 mi W of Macclenny
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.280, -82.130
Emergency management reported large trees down and blocking a road just south of Macclenny.
Funnel Cloud, Bradford
- When
- June 12, 9:40 AM EST
- Where
- Bradford County, 0.6 mi W of Starke
- Reported by
- Emergency Manager
- Coordinates
- 29.950, -82.110
Emergency management reported a funnel cloud near the state prison along State Road 16.
Thunderstorm Wind, Duval
- When
- June 12, 9:45 AM EST
- Where
- Duval County, 0.91 mi SE of Bayard
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.140, -81.510
The public reported large trees down near Bayard.
Thunderstorm Wind, Clay
- When
- June 12, 10:00 AM EST
- Where
- Clay County, Hibernia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.070, -81.700
A spotter reported trees down near Fleming Island and Doctor's Inlet.
Thunderstorm Wind, St. Johns
- When
- June 12, 10:05 AM EST to 10:30 AM EST
- Where
- St. Johns County, 0.92 mi NW of Anastasia to 2.16 mi NNE of St Augustine Beach
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 29.890, -81.310
A severe storm tracked southeast across northern St. Johns county and downed numerous trees. At 1105 am local time, portions of U.S. Highway 1 were closed due to downed trees. Around 1110 am local time, power went out in the Patter Chase area due to downed trees and power lines. Around 1115 am local time, a spotter reported estimated wind gusts to 60 mph near the 1400 block of U.S. Highway 1 South in St. Augustine. The post office in Hastings also reported trees down around this time. At 1122 am, the St. Augustine C-Man station measured a 69 mph wind gust. Trees were blown down through 1130 am across St. Augustine and one fell on a home and damaged the roof on Gerona Road. A spotter reported numerous trees down along Vail Point Road about 5 miles south of St. Augustine in the Moultrie Subdivision around 1130 am.
Thunderstorm Wind, Bradford
- When
- June 12, 10:15 AM EST
- Where
- Bradford County, 6.06 mi ENE of New River
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.010, -82.180
Several trees were blown down onto power lines along County Road 229A, about six miles northwest of Starke.
Tornado, St. Johns
- When
- June 12, 10:24 AM EST to 10:25 AM EST
- Where
- St. Johns County, 1 mi NW of Summer Haven to Summer Haven
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- Law Enforcement
- Coordinates
- 29.710, -81.232
The sheriff reported a tornado moving along the marshes of the intracoastal waterway near Matanzas Inlet. The tornado tracked across southern Anastasia Island before exiting offshore.
Funnel Cloud, Putnam
- When
- June 12, 10:45 AM EST
- Where
- Putnam County, 1.2 mi E of Palatka Kay Arkin Ar
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.650, -81.660
A fireman reported a funnel cloud about 3 miles north of the Marion county and Putnam county line, east of State Road 19.
Thunderstorm Wind, Flagler
- When
- June 12, 11:06 AM EST to 11:22 AM EST
- Where
- Flagler County, 2.83 mi NNW of Beverly Beach
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 29.538, -81.168
Trees and power lines were blown down in Beverly Beach and a large tree was down along State Road 100 in the Shell Bluff area. A spotter in north Flagler Beach measured a wind gust to 60 mph at 1155 am local time.
Funnel Cloud, Putnam
- When
- June 12, 11:45 AM EST
- Where
- Putnam County, 1.2 mi E of Palatka Kay Arkin Ar
- Reported by
- Law Enforcement
- Coordinates
- 29.650, -81.660
State Warning Point relayed a report of a funnel cloud near U.S. Highway 19 and Forest Road near Palatka.
Thunderstorm Wind, Marion
- When
- June 12, 12:15 PM EST
- Where
- Marion County, 1.39 mi WSW of Kendrick
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.240, -82.190
The Marion county dispatch center relayed a report of power lines down near County Road 329 and NW 18th Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Carolina, June 12, 2007$750,000 · 1 in hail · 9 events
- Drought in North Carolina, June 12 to 30, 2007$487,000 · 2 events
- Tornadoes and Flash Flood in North Dakota, June 12, 2007$300,000 · EF0 · 5 events
- Hail and Damaging Winds in Georgia, June 12, 2007$180,000 · 2.5 in hail · 9 events
- Hail and Damaging Winds in Pennsylvania, June 12, 20071 injured · $100,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Florida, June 12, 2007$109,000 · 60 kt wind · 10 events
- Flash Flood and Lightning Strike in Texas, June 12 to 13, 20071 injured · $100,000 · 2 events
- Damaging Winds and Lightning Strike in Louisiana, June 12, 2007$75,000 · 50 kt wind · 6 events
- Hail and Damaging Wind in South Carolina, June 12, 2007$60,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Alabama, June 12, 2007$53,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Florida, June 12, 2007$50,000 · 55 kt wind · 6 events
- Lightning Strike in Florida, June 12, 2007$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41968, 41960, 41969, 41971, 41973, 41974, 41967, 41961, 41981, 41962, 41983.